Alert archive / Colorado / Frost Advisories in 2017
Frost Advisory 4, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at May 19, 2017, 3:18 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at May 20, 2017, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 19, 2017, 3:18 AM MDT (09:18 UTC)
- In effect from
- May 20, 2017, 12:00 AM MDT
- Expired
- May 19, 2017, 2:14 PM MDT
- In force
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845 WWUS73 KGLD 190918 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 318 AM MDT Fri May 19 2017 ...Frost Possible early Saturday morning... .With precipitation expected to end and cloud cover expected to decrease through the night, temperatures early Saturday morning could drop into the middle 30s across far eastern Colorado. COZ090>092-192200- /O.NEW.KGLD.FR.Y.0004.170520T0600Z-170520T1300Z/ Yuma County-Kit Carson County-Cheyenne County- Including the cities of Yuma, Wray, Burlington, Arapahoe, and Cheyenne Wells 318 AM MDT Fri May 19 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM MDT SATURDAY... The National Weather Service in Goodland has issued a Frost Advisory...which is in effect from midnight tonight to 7 AM MDT Saturday. * Temperatures...Overnight lows in the middle 30s. * Timing/Duration...After midnight Friday night through 7 AM MDT * Other Impacts...Cold sensitive vegetation could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advisory area should consider protecting tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
1 follow-up statement
539 WWUS73 KGLD 192014 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 214 PM MDT Fri May 19 2017 COZ090>092-192115- /O.CAN.KGLD.FR.Y.0004.170520T0600Z-170520T1300Z/ Yuma County-Kit Carson County-Cheyenne County- Including the cities of Yuma, Wray, Burlington, Arapahoe, and Cheyenne Wells 214 PM MDT Fri May 19 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Goodland has cancelled the Frost Advisory. Low temperatures are not expected to get cold enough to produce areas of frost. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at May 19, 2:08 AM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 19, 2:08 AM MDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Goodland KS 208 AM MDT Fri May 19 2017 .SHORT TERM...(This evening through Friday) Issued at 238 PM MDT Thu May 18 2017 Many forecast concerns for this period. Front has stayed south of our area with stratus along with areas of fog and drizzle. Complex and evolving upper low remains to our west. First will keep the fog and drizzle going through the evening due to the strong low level upslope. Currently have right rear quadrant of jet over the northeast portion of the area. One mid level shortwave/strong baroclinic zone is rotating through the area. Mid level theta-e lapse rates and elevated cape would say the area will see thunderstorms, elevated of course, despite being socked in and cool at the surface. Some thunderstorms have developed to the south where there has a lot more sunshine has occurred. So have put thunderstorms along our southeast edge which will be closest to the front and has the most instability. Will put isolated embedded thunder over the rest. Right now the best chance for severe looks to be the far eastern portion of the area and also where the heaviest rainfall will be. Things stabilize/calm down during the overnight period. Plenty of moisture and lift around should keep the precipitation going but it will be much lighter. Overnight temperatures look to get no cooler than the upper 30s in the far western portion of our area. It will be possible that a rain and snow mix will occur later tonight into early tomorrow. Upper low moving into the area is elongated and unorganized at this time. You can see that in the mesoscale forcing with most organized in the far west. What will be really helping the lift during the day is a strong left front quadrant affecting most of the area, mainly east to southeast half to two thirds of the area. Went a little below the guidance for high temperatures due to the cloud cover and ongoing precipitation. .LONG TERM...(Monday through Friday) Issued at 207 AM MDT Fri May 19 2017 At the start of the extended period a progressive pattern with NW flow remains over the High Plains with a quasi-stationary front and passing shortwave troughs. Monday night, a strong negatively tilted upper level trough, along with a cold front associated with it, will pass through the region. This pattern is expected to produce showers and thunderstorms through early Tuesday morning and maybe some lingering showers into Tuesday afternoon. Tuesday night through Friday, models are showing a dry pattern for the High Plains. However, the location of the ridge does keep a slightly northerly upper level component. This could support weak shortwave trough passages. Overall, mostly dry conditions is forecast during these time. Temperatures on Monday will tend to be near normal, near 70s for the highs with 40s for lows. However, on Tuesday we will be in a post frontal air mass, after the cold front passage from Monday night, and highs will reach only in the 60s. The rest of the week we will slowing warm and reach highs near 80 by Friday. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1140 PM MDT Thu May 18 2017 Scattered showers and a few elevated thunderstorms have developed this evening as another weak shortwave trough rotates around the main upper low over western Colorado. As a result, cannot rule out a brief thunderstorm at either KGLD or KMCK overnight, though instability does gradually weaken. The prevailing conditions at both terminals will be low ceilings and reduced visibility in drizzle and occasional light rain through tomorrow night as the upper low will slowly emerge onto the plains. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...BW AVIATION...024
Hazardous weather outlook, May 18, 7:26 PM MDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 726 PM MDT Thu May 18 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-200130- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 726 PM MDT Thu May 18 2017 /826 PM CDT Thu May 18 2017/ This hazardous weather outlook is for east central Colorado... extreme southwest Nebraska and northwest Kansas. .DAY ONE...TONIGHT... Areas of fog and drizzle may occasionally reduce visibility to less than a mile. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... Temperatures are expected to dip into the middle 30s generally west of the Colorado Kansas border early Saturday morning. A mix of light rain and snow is possible along with a light frost after midnight Friday night into early Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required.
In the hours before
Special weather statement, May 18, 10:57 PM MDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Goodland KS
1157 PM CDT THU MAY 18 2017
KSZ014-190515-
Thomas KS-
1157 PM CDT THU MAY 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN THOMAS COUNTY UNTIL
1215 AM CDT...
At 1157 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Levant, moving northeast at 15 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Colby, Brewster and Levant.
This includes Interstate 70 in Kansas between mile markers 37 and 57.
LAT...LON 3935 10098 3924 10128 3937 10139 3941 10139
3957 10118
TIME...MOT...LOC 0457Z 234DEG 15KT 3937 10127
024Special weather statement, May 18, 11:21 PM MDT, 3 hours 57 minutes before
Special Weather Statement National Weather Service Goodland KS 1221 AM CDT FRI MAY 19 2017 KSZ002-014-190545- Rawlins KS-Thomas KS- 1221 AM CDT FRI MAY 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN THOMAS AND SOUTHEASTERN RAWLINS COUNTIES UNTIL 1245 AM CDT... At 1221 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Levant, moving northeast at 30 mph. Dime size hail will be possible with this storm. This storm will remain over mainly rural areas of northwestern Thomas and southeastern Rawlins Counties. LAT...LON 3938 10110 3946 10131 3982 10114 3970 10082 TIME...MOT...LOC 0521Z 206DEG 25KT 3949 10117 024
Nearby
Frost Advisories in Colorado, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.